MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75007308
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that some rust has starting to form in the sl-plus/sbg/ipa mia offset adapter 40mm.No procedure related.
 
Additional Manufacturer Narrative
It was reported that a 75100213 polarstem case (b)(4) is damaged.This is not a procedure-related complaint and therefore, no injuries or surgical delays were reported.The device of (b)(4), intended for use in treatment, was returned for investigation to smith and nephew memphis.Upon visual inspection, the reported failure mode could be confirmed.The tray shows signs of wear and tear.Due to the wear, the batch number could not be detected on the tray.Based on the available information, the reported failure is attributed to a wear problem and the root cause is an ¿end of life problem¿ the need for corrective action is not indicated.Smith & nephew will continue to monitor this device for similar issues.

Brand Name
SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10857342
Report Number9613369-2020-00239
Device Sequence Number14112253
Product Code JDI
UDI-Device Identifier07611996074895
UDI-Public07611996074895
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75007308
Device Catalogue Number75007308
Device Lot Number651308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1